MAUDE Adverse Event Report: HILL-ROM SINGAPORE VOLARA SYSTEM; DEVICE, POSITIVE PRESSURE BREATHING, INTERMITTENT

HILL-ROM SINGAPORE VOLARA SYSTEM; DEVICE, POSITIVE PRESSURE BREATHING, INTERMITTENT
Model Number M08594
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 06/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the patient initiated the use of vest, volara and nebulizers therapies after being discharged from the hospital in (b)(6) 2024 and was diagnosed with pectus deformity during an oncology appointment on (b)(6) 2024.The patient¿s mother stated that the cause of the pectus deformity is unknown, but suspects it is related to the use of the vest device as she experienced pain since she started using of the device on approximately 5/20/2024.The patient was consulted by her pulmonologist on (b)(6) 2024, who advised the family to hold the use of the devices.There was no report of device malfunction.The patient is a 4-year-old female with relevant history of b-cell acute lymphoblastic leukaemia (b-all) and prior to initiation of use of the devices, had been hospitalized for respiratory failure with hypoxemia and hypercapnia requiring high-frequency ventilation.During follow-up call with a baxter clinical support specialist on 9/12/2024, the patient's father stated that a physiotherapist will be consulted, and that the patient was using the vest device 'periodically'.The patient's father also stated he does not believe the use of volara device contributed to the pectus deformity; however, he believes the vest device could have been a contributing factor to the patient's condition 'due to the shake'.Multiple attempts to obtain additional information were performed by the baxter clinical support specialist, however, the patient's family was unresponsive to the latest follow-up attempts.This evaluation refers to the volara device involved in this event.The volara system is intended for the mobilization of secretions, lung expansion therapy, the treatment and prevention of pulmonary atelectasis, and has the ability to provide supplemental oxygen when used with an oxygen supply.Pectus deformity is a term for a chest wall deformity that is usually congenital.The deformity can be 1) familial (40% of cases), 2) associated with connective tissue disorders such as marfan¿s syndrome, 3) secondary to pulmonary conditions that produce increased inspiratory pressures over time, e.G., subglottic stenosis or laryngomalacia or 4) idiopathic (majority of cases).Age of onset is during infancy in 30-80% of cases, however, the age of onset is often different than the age at which it becomes a concern, e.G., adolescence, when the pectus deformity can progress to become deeper and more apparent.There are two main types of pectus deformity: pectus excavatum and pectus carinatum.Pectus excavatum is characterized by a sternum that caves in, causing a sunken appearance in the chest wall.Pectus carinatum is characterized by a breastbone that pushes outward, causing a protruding appearance in the chest wall.Both conditions can affect heart and lung function.Treatment options for pectus deformity (such as pectus excavatum) include wearing a brace to compress the chest, surgery to fix the deformity, physical therapy exercises to improve posture and chest expansion, mild cases may not require treatment.In this case, the patient was diagnosed with pectus deformity three months after the use of the vest and volara devices was initiated.The event was not life-threatening, and the patient will seek the assistance of a physiotherapist to treat the symptoms, however, since the pectus deformity has not fully resolved at this time, a serious injury due to permanent damage to a body structure cannot be excluded at present.Additionally, there was no report of malfunction of the devices.The exact cause of the reported event cannot be determined at this time; therefore, it cannot be excluded that the vest and/or volara devices contributed to the event.It was reported that the patient has resumed periodical use of the vest device, however, the patient¿s family was unresponsive to the latest follow-up attempts.If any additional and relevant information is received, the case will be re-assessed accordingly.
 
Event or Problem Description
It was reported that the patient initiated the use of vest, volara and nebulizers therapies after being discharged from the hospital in (b)(6) 2024 and was diagnosed with pectus deformity during an oncology appointment on (b)(6) 2024.This report was filed in our complaint handling system as complaint # (b)(4).

Brand Name
VOLARA SYSTEM
Common Device Name
DEVICE, POSITIVE PRESSURE BREATHING, INTERMITTENT
Manufacturer (Section D)
HILL-ROM SINGAPORE
1 yishun avenue 7
singapore, north east 76892 3
SN  768923
Manufacturer Contact
kayla miller
1069 state route 46 east
batesville, IN 47006
8129310130
MDR Report Key20361894
Report Number3008145987-2024-00029
Device Sequence Number9574362
Product Code NHJ
UDI-Device Identifier00887761984578
UDI-Public(01)00887761984578
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K192143
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberM08594
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2024
Initial Report FDA Received Date10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age4 YR
Patient SexFemale